Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 259, NWS Tulsa, OK

August 1, 2019Craig County, Nowata County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 1, 2019, 2:49 AM CDT for Craig County, Nowata County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2019, 2:49 AM CDT (07:49 UTC)
Expired
Aug 1, 2019, 3:45 AM CDT
In force
56 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Craig County, OK, Nowata County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 653 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
653 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1231 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

417 
WUUS54 KTSA 010749
SVRTSA
OKC035-105-010845-
/O.NEW.KTSA.SV.W.0259.190801T0749Z-190801T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
249 AM CDT Thu Aug 1 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northern Craig County in northeastern Oklahoma...
  Nowata County in northeastern Oklahoma...

* Until 345 AM CDT.

* At 249 AM CDT, a severe thunderstorm was located 4 miles east of
  Coffeyville, moving south at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Nowata...                         South Coffeyville...
  Delaware...                       Lenapah...
  Hollow...                         Pyramid Corners...
  Centralia...                      Centrailia...

This includes Interstate 44 between mile markers 289 and 290.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3667 9503 3666 9574 3700 9573 3700 9523
TIME...MOT...LOC 0749Z 343DEG 37KT 3705 9556 

HAIL...1.25IN
WIND...60MPH
 
$$
3 follow-up statements
353 
WWUS54 KTSA 010813
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
313 AM CDT Thu Aug 1 2019

OKC035-105-010845-
/O.CON.KTSA.SV.W.0259.000000T0000Z-190801T0845Z/
Craig OK-Nowata OK-
313 AM CDT Thu Aug 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHERN CRAIG AND EASTERN NOWATA COUNTIES...

At 313 AM CDT, a severe thunderstorm was located 12 miles east of
Lenapah, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Hollow...                         Pyramid Corners...
Centralia...                      Centrailia...

This includes Interstate 44 between mile markers 289 and 290.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3666 9561 3700 9560 3700 9523 3667 9503
TIME...MOT...LOC 0813Z 320DEG 29KT 3689 9542 

HAIL...0.75IN
WIND...60MPH
 
$$
062 
WWUS54 KTSA 010824
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
324 AM CDT Thu Aug 1 2019

OKC105-010833-
/O.CAN.KTSA.SV.W.0259.000000T0000Z-190801T0845Z/
Nowata OK-
324 AM CDT Thu Aug 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NOWATA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

LAT...LON 3667 9503 3666 9543 3699 9541 3700 9523
TIME...MOT...LOC 0823Z 319DEG 27KT 3684 9536 

$$

OKC035-010845-
/O.CON.KTSA.SV.W.0259.000000T0000Z-190801T0845Z/
Craig OK-
324 AM CDT Thu Aug 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM CDT
FOR NORTHERN CRAIG COUNTY...

At 323 AM CDT, a severe thunderstorm was located 14 miles west of
Welch, moving southeast at 30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Hollow...                         Pyramid Corners...
Centralia...                      Centrailia...

This includes Interstate 44 between mile markers 289 and 290.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3667 9503 3666 9543 3699 9541 3700 9523
TIME...MOT...LOC 0823Z 319DEG 27KT 3684 9536 

HAIL...<.75IN
WIND...60MPH
 
$$
304 
WWUS54 KTSA 010841
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
341 AM CDT Thu Aug 1 2019

OKC035-010851-
/O.EXP.KTSA.SV.W.0259.000000T0000Z-190801T0845Z/
Craig OK-
341 AM CDT Thu Aug 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAIG COUNTY WILL
EXPIRE AT 345 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3667 9503 3666 9543 3699 9541 3700 9523
TIME...MOT...LOC 0841Z 343DEG 35KT 3669 9531 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 11:59 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 31, 11:59 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1159 PM CDT Wed Jul 31 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Convection over sern KS and swrn MO will continue to spread south,
and affect mainly nwrn AR sites through mid/late morning with
intermittent MVFR visibilities and gusty wind. Another round of
thunderstorms expected to form this evening with TSRA impacts
possible at nern OK and nwrn AR sites 02/00-06z. Outside of
thunderstorm activity, all sites will see VFR conditions, and nern OK
sites will see gusty south wind develop on Thursday.

&&

.PREV DISCUSSION... /Issued 925 PM CDT Wed Jul 31 2019/

DISCUSSION...
Some shower and thunderstorm activity has developed across SW MO
this evening on the periphery of the upper ridge. Have added pops
to NW AR as some coverage may slip into those locations before
06z. NE OK and NW AR will remain the favored area for additional
storms later tonight/tomorrow morning as activity currently
upstream across NE KS moves south-southeast. Have left pops as
they are in the 06-12z time period. Made some minor tweaks to
00z-06z cloud cover as well. Overnight low temperatures look
reasonable and will leave them as they are.

Updated ZFP/PFM/AFM out shortly.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
AVIATION.....69
Hazardous weather outlook, Jul 31, 4:59 PM CDT, 9 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 PM CDT Wed Jul 31 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 PM CDT Wed Jul 31 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Through Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...Ongoing, but lessening after sunset.

DISCUSSION...
Showers and thunderstorms are expected to develop across Kansas
later this evening and move south southeast during the overnight
hours. Some activity may impact northeast Oklahoma and northwest
Arkansas very late tonight and into Thursday morning. Severe
weather is not expected at this time.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential.
FRIDAY and SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Storms may be ongoing across parts of northeast Oklahoma and
northwest Arkansas Thursday morning, however this activity is
expected to weaken during the morning hours.

Another complex of thunderstorms is expected to develop across
the central Plains late Thursday, and once more Friday and
Saturday. Storms are expected to grow upscale into an MCS and move
into portions of northeast Oklahoma and northwest Arkansas by mid
morning Friday and Saturday. The overall coverage of rain will
increase through Saturday morning with locally heavy rainfall
possible both days. Thunderstorm chances will continue into
Sunday as a weakness in a ridge of high pressure remains over the
area.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Aug 1, 2:27 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
227 AM CDT Thu Aug 1 2019

OKZ057-058-010815-
Craig OK-Ottawa OK-
227 AM CDT Thu Aug 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHWESTERN
OTTAWA COUNTIES UNTIL 315 AM CDT...

At 226 AM CDT, a strong thunderstorm was located 6 miles northwest of
Chetopa, moving south at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Miami...                          Commerce...
Quapaw...                         Welch...
Bluejacket...                     Treece...
Picher...                         Ottawa...
Cardin...                         Hollow...
Centrailia...                     Pyramid Corners...
Centralia...

This includes Interstate 44 between mile markers 305 and 314.

LAT...LON 3683 9474 3678 9542 3700 9541 3700 9479
TIME...MOT...LOC 0726Z 338DEG 21KT 3708 9519

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 2:27 AM CDTSpecial Weather StatementTSAOttawa48 min
Aug 1, 3:12 AM CDTSpecial Weather StatementTSAOttawa48 min
Aug 1, 3:43 AM CDTSpecial Weather StatementTSACraig47 min
Aug 1, 8:34 AM CDTRiver Flood WarningTSAOttawa4 days
Aug 1, 9:33 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more55 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.